Clin Psychopharmacol Neurosci.  2017 Nov;15(4):407-409. 10.9758/cpn.2017.15.4.407.

Lithium Intoxication: A Possible Interaction with Moxifloxacin

Affiliations
  • 1Department of Psychiatry, Baskent University Faculty of Medicine, Ankara, Turkey. selviceran@hotmail.com

Abstract

Lithium is a well-known treatment for patients with mood disorders. Intoxication by lithium may be lethal particularly in elderly due to altered pharmacokinetics, renal impairment or multiple drug use. We presented a 74-year-old female patient who had been stabile with lithium carbonate 600 mg/day for 5 years and developed lithium intoxication after bronchiolitis. She presented with altered mental status. The neurological signs resolved slowly after lithium and moxifloxacin were stopped immediately and fluid resuscitation administered. Considering possible drug interactions on elderly patients receiving lithium is essential.

Keyword

Drug interactions; Lithium; Moxifloxacin
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr